Alert archive / New Mexico / Tornado Warnings in 2010
Tornado Warning 2, NWS Albuquerque, NM
NWS Albuquerque, NM issued this tornado warning at May 14, 2010, 1:34 PM MDT for Lincoln County, New Mexico. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2010, 1:34 PM MDT (19:34 UTC)
- Expired
- May 14, 2010, 2:10 PM MDT
- In force
- 36 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
County Lincoln County, NM
The radar
The Holloman AFB radar (KHDX), 107 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 14, 11:45 AM MDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 7.6 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1166 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 1396 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
182 WFUS55 KABQ 141934 TORABQ NMC027-142000- /O.NEW.KABQ.TO.W.0002.100514T1934Z-100514T2000Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 134 PM MDT FRI MAY 14 2010 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * TORNADO WARNING FOR... SOUTHEASTERN LINCOLN COUNTY IN CENTRAL NEW MEXICO * UNTIL 200 PM MDT * AT 134 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR SUNSET...OR ABOUT 32 MILES WEST OF ROSWELL...MOVING EAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... HIGHWAY 70 BETWEEN PICACHO AND SUNSET... BONNEY CANYON IN RURAL SOUTHEASTERN LINCOLN COUNTY... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. LEAVE AUTOMOBILES AND MOBILE HOMES. MOVE INTO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS AND OUTSIDE WALLS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM MDT FRIDAY EVENING FOR SOUTHEAST NEW MEXICO. && LAT...LON 3344 10495 3325 10497 3334 10514 3341 10512 TIME...MOT...LOC 1932Z 258DEG 16KT 3337 10506 $$ KJ
2 follow-up statements
775 WWUS55 KABQ 141945 SVSABQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 145 PM MDT FRI MAY 14 2010 NMC027-142000- /O.CON.KABQ.TO.W.0002.000000T0000Z-100514T2000Z/ LINCOLN- 145 PM MDT FRI MAY 14 2010 ...TORNADO WARNING REMAINS IN EFFECT FOR SOUTHEASTERN LINCOLN COUNTY UNTIL 200 PM MDT... AT 143 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LARGE SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS SEVERE THUNDERSTORM WAS LOCATED 2 MILES EAST OF SUNSET...OR ABOUT 28 MILES WEST OF ROSWELL...MOVING EAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... HIGHWAY 70 NEAR RIVERSIDE... BONNEY CANYON IN RURAL SOUTHEAST LINCOLN COUNTY... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. TORNADOES IN MOUNTAINOUS TERRAIN ARE HARD TO SEE. DO NOT WAIT TO SEE OR HEAR THE TORNADO. GO TO A SAFE PLACE NOW. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM MDT FRIDAY EVENING FOR SOUTHEAST NEW MEXICO. && LAT...LON 3334 10510 3340 10509 3344 10495 3325 10497 TIME...MOT...LOC 1941Z 258DEG 16KT 3337 10501 $$ KJ
584 WWUS55 KABQ 142001 SVSABQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 201 PM MDT FRI MAY 14 2010 NMC027-142008- /O.EXP.KABQ.TO.W.0002.000000T0000Z-100514T2010Z/ LINCOLN- 201 PM MDT FRI MAY 14 2010 ...TORNADO WARNING EXPIRED AT 200 PM MDT FOR SOUTHEASTERN LINCOLN COUNTY... AT 158 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM NEAR THE CHAVES LINCOLN COUNTY LINE ABOUT 20 MILES WEST OF ROSWELL. ROTATION WITHIN THE SEVERE STORM HAS WEAKENED AND THE THREAT OF A TORNADO HAS DIMINISHED. THUS THE TORNADO WARNING WAS ALLOWED TO EXPIRE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM MDT FRIDAY EVENING FOR SOUTHEAST NEW MEXICO. LAT...LON 3334 10510 3340 10509 3344 10495 3325 10497 TIME...MOT...LOC 1958Z 258DEG 16KT 3339 10492 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this tornado warning went out at May 14, 11:25 AM MDT, 2 hours 9 minutes earlier.
Area forecast discussion, May 14, 11:25 AM MDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1125 AM MDT FRI MAY 14 2010 .UPDATE... LATEST 12Z NAM/GFS GUIDANCE CAPTURING WIDESPREAD SHOWERS/STORMS OVER THE EASTERN PLAINS VERY WELL THIS MORNING. QPF AMOUNTS HAVE BEEN VERY HIGH FROM CHAVES NORTHEAST TO DE BACA...ROOSEVELT...AND QUAY COUNTIES WHERE SEVERAL FLOOD ADVISORIES HAVE BEEN ISSUED. STRONG STORMS WILL CONTINUE OVER THE SE PLAINS AS WELL WITH A LIKELY EXPANSION OF THE SVA SOUTH AND EAST FOR THE REMAINDER OF TODAY. THE MAIN CHANGE FOR THIS UPDATE WAS TO RAISE POPS WITHIN THE RIO GRANDE VALLEY AS BOTH 12Z NAM/GFS INDICATE A SURFACE LOW SPINNING UP OVER SOCORRO/VALENCIA COUNTIES WHILE THE MID LEVEL TROUGH AXIS SLIDES OVER THE AREA. NAM SHOWS A BAND OF MODERATE QPF FROM THE UPPER RIO GRANDE VALLEY SSW INTO THE JEMEZ MTS AND BERNALILLO COUNTY THIS EVENING. OTHERWISE...EXPECT SHOWERS/STORMS TO DIMINISH GRADUALLY FROM WEST TO EAST VERY LATE TONIGHT. GUYER && .PREV DISCUSSION...1035 AM MDT FRI MAY 14 2010... ISSUED SEVERE THUNDERSTORM WATCH NUMBER 169 THROUGH NOON FOR THE PLAINS OF QUAY...GUADALUPE...DE BACA...CURRY...ROOSEVELT AND CHAVES COUNTIES. SHEAR AND INSTABILITY PROFILES ARE EXPECTED TO REMAIN FAVORABLE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS ACROSS THE EASTERN PLAINS THIS AFTERNOON AND EVENING. PLEASE MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR FURTHER UPDATES ON THIS POTENTIALLY HAZARDOUS WEATHER SITUATION. 44 .PREV DISCUSSION... 312 AM MDT FRI MAY 14 2010...ACTIVE DAY OF CONVECTION HAS ALREADY BEGUN EARLY THIS MORNING AS A DEEP UPPER LEVEL TROUGH APPROACHES NM FROM THE WEST AND A SURFACE BACK DOOR COLD FRONT PUSHES THROUGH THE CENTRAL VALLEY IN ROUTE TO THE CONTINENTAL DIVIDE. SCATTERED TO ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED IN THE WEST TODAY...WITH SCATTERED TO NUMEROUS CELLS ACROSS THE RIO GRANDE VALLEY AND CENTRAL MOUNTAIN CHAIN...AND THE HIGHEST PROBABILITY OF PRECIP ACROSS THE EAST. LOOK FOR COOLER TEMPERATURES IN THE EAST DUE TO ALL OF THE CLOUD COVER AND PRECIPITATION...BUT LOCATIONS WEST OF THE CONTINENTAL DIVIDE SHOULD EXPERIENCE WARMER TEMPERATURES COMPARED TO YESTERDAY. A SPEED MAXIMUM IN SW FLOW ALOFT WILL OVERRIDE MOIST AND UNSTABLE AIR PUMPING INTO THE EAST CENTRAL AND SE PLAINS FROM THE EAST/SOUTHEAST...AND THESE CONDITIONS WILL PROMOTE THE DEVELOPMENT OF SOME SEVERE THUNDERSTORMS FROM THE SOUTH CENTRAL MOUNTAINS AND CENTRAL HIGHLANDS EASTWARD ACROSS THE EAST CENTRAL AND SOUTHEAST PLAINS THROUGHOUT THE DAY AND INTO THE EVENING. THE BASE OF THE UPPER LEVEL TROUGH WILL USHER DRIER AIR INTO WESTERN NEW MEXICO TONIGHT ALLOWING PRECIPITATION CHANCES TO DECREASE. HOWEVER...THIS FEATURE WONT CROSS THE EAST UNTIL SOMETIME SATURDAY KEEPING SCATTERED SHOWERS AND THUNDERSTORMS IN THE FORECAST. A FEW SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE ON THE EAST CENTRAL AND SOUTHEAST PLAINS SATURDAY AFTERNOON...AND PERHAPS THE EVENING...DUE TO FAVORABLE SHEAR AND INSTABILITY PROFILES IN THE BASE OF THE TROUGH. THE DRIER AIR MOVING IN FROM THE WEST WILL ALSO ALLOW A WARMING TREND TO BEGIN ON SATURDAY. MODELS PROGRESS THE UPPER LEVEL TROUGH EAST OF NM BY SUNDAY MORNING. THEN A RIDGE OF HIGH PRESSURE IS EXPECTED TO CROSS NM SUNDAY AND MONDAY. THE RIDGE WILL HELP THE WARMING TREND TO CONTINUE. ENOUGH LOW LEVEL MOISTURE MAY REMAIN TRAPPED UNDER THE RIDGE FOR ISOLATED SHOWERS AND THUNDERSTORMS ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN BOTH DAYS. ON SUNDAY...THUNDERSTORM CHANCES WILL FAVOR THE EASTERN PLAINS DUE TO A COLD FRONT THAT WILL LINGER ALONG THE TEXAS BORDER. ANOTHER TROUGH ALOFT IS EXPECTED TO CROSS THE CENTRAL ROCKIES INTO THE GREAT PLAINS SUNDAY NIGHT OR MONDAY...PROVIDING COOL AIR REINFORCEMENT TO THE SURFACE COLD FRONT AND PUSHING IT INTO CENTRAL NM. BY MONDAY AFTERNOON ENOUGH MOISTURE MAY REACH THE NORTHERN MOUNTAINS AND UPPER RIO GRANDE VALLEY FOR AN UPTICK IN CONVECTION. TUESDAY THROUGH MID WEEK PRECIPITATION CHANCES WILL PERSIST ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN AND TEMPERATURES WILL STABILIZE AS THE RIDGE ALOFT ADVECTS EAST OF OUR CWA. PRECIP CHANCES WILL ALSO INCREASE ALONG AND NORTH OF I-40 IN THE WEST DUE TO THE SLOW APPROACH OF AN UPPER LEVEL LOW PRESSURE SYSTEM. 44 .AVIATION... IMPRESSIVE MOISTURE SURGE CONTINUES NORTH AND WEST ACROSS EASTERN NEW MEXICO EARLY THIS MORNING. CIGS AND VIS HAVE DROPPED ACCORDINGLY TO MVFR TO IFR CONDITIONS. LOOKING FOR WIDESPREAD IFR AND EVEN SOME LOCALIZED LIFR AND VLIFR CIGS AND VSBYS TODAY WITH MT OBSCURATIONS FROM THE CENTRAL MOUNTAINS TO THE TEXAS BORDER SHOWERS AND STORMS. SOME OF THE RAIN CAN BE HEAVY. TERMINAL SITES SUCH AS LVS...TCC AND ROW WILL BE BY THESE CONDITIONS DURING THE DAY. MODERATE GAP WIND WITH GUSTS TO NEAR 35 KT THROUGH MUCH OF THE MORNING. AWW ISSUED. MOSTLY VFR CONDITIONS WEST OF THE CENTRAL MOUNTAIN CHAIN WITH LOCAL MVFR CONDITIONS AND MT TOP OBSCURATIONS IN ANY SHOWER OR THUNDERSTORM. THESE CONDITIONS LIKELY TO CONTINUE THROUGH TONIGHT. NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. CHJ .FIRE WEATHER... SOUTHEAST RETURN FLOW CONTINUES EARLY THIS MORNING WITH SHARP INCREASES IN DEWPOINTS. THIS INCREASE IN LOW LEVEL MOISTURE AND APPROACHING HEALTHY SHORT WAVE TROUGH WILL LEAD TO A RAPID INCREASE IN INSTABILITY AND A BREAK OUT OF SHOWERS AND THUNDERSTORMS OVER THE EASTERN PLAINS. WIDESPREAD WETTING RAIN IS EXPECTED TODAY THROUGH TONIGHT ACROSS THE EASTERN HALF OF THE FORECAST AREA. EMBEDDED HEAVIER RAIN ASSOCIATED WITH ELEVATED THUNDERSTORMS WILL BE FOUND ACROSS THE EASTERN PLAINS...OTHERWISE A SOLID MODERATE RAIN EVENT WHICH WILL FURTHER ENHANCE EFFECTIVE GREEN UP ACROSS THE EASTERN PLAINS. SOME SCATTERED THUNDERSTORM ACTIVITY WILL BE FOUND ACROSS THE NORTH CENTRAL MOUNTAINS FRIDAY AFTERNOON DUE TO MOISTURE BEING POOLED UP THERE FROM TONIGHTS CENTRAL MOUNTAIN EASTERLY GAP WINDS. NOT A LOT OF CHANGES MADE TO THE INHERITED FORECAST PACKAGE. DID FUSS WITH DEWPOINTS/RH SLIGHTLY FOR THE WEEKEND AND EARLY NEXT WEEK BUT THE SAME IDEA EXISTS...MOISTURE WILL SLOSH BACK AND FORM FROM EAST TO WEST DURING THE OVERNIGHT PERIOD AND WEST TO EAST DURING THE AFTERNOON PERIOD. THIS MEANS THAT THE LOWEST HUMIDITY SHOULD BE FOUND ACROSS THE WEST CENTRAL AND SOUTHWEST MOUNTAINS...AS WELL AS THE LOWER RIO GRANDE VALLEY. HUMIDITY RECOVERIES ULTIMATELY WILL BE GOOD TO EXCELLENT ACROSS THE NORTHERN AND EASTERN HALF BUT THE SOUTHWEST QUADRANT WILL HAVE A MID LEVEL DRY SLOT OVER IT THUS LEADING TO LOWER RECOVERIES...ESPECIALLY MIDSLOPE AREAS. THIS SAME DRY AIR ALOFT WILL LEAD TO LOWER HUMIDITY LEVELS DURING THE AFTERNOON PERIODS. WINDS WONT BE MUCH OF A FACTOR UNLESS ASSOCIATED WITH THUNDERSTORM ACTIVITY. IT DOES APPEAR THAT THE DRYLINE WILL SHIFT A BIT MORE TO THE EAST THAN EARLIER THOUGHT DURING THE WEEKEND. THIS WOULD KEEP THUNDERSTORM ACTIVITY MORE ACROSS THE EASTERN THIRD. THUS LEAVING DRIER CONDITIONS ACROSS THE WESTERN TWO THIRDS. THERE IS ALSO A DEPICTION OF A WEAK BACK DOOR COLD FRONT LATER SUNDAY INTO MONDAY MORNING SO WILL WATCH THAT AS WELL. THE UPPER RIDGE IS STILL EXPECTED TO DEVELOP OVER THE STATE EARLY NEXT WEEK. THE BREAK DOWN OF THIS RIDGE HAS COME INTO QUESTION AGAIN AND TIMING AND HOW THE BREAK DOWN OCCURS IS STILL FUZZY. THERE IS SOME CONFLICT IN THE LONG RANGE MODELS ON THIS SCENARIO. REGARDLESS...LOOK FOR A MORE DISTINCT WARMING TREND WITH GRADUAL DRYING MOST AREAS. BREEZES SHOULD PICK UP DURING MONDAY AND TUESDAY AFTERNOONS BUT NOT SURE HOW STRONG YET. THE FINAL BREAK DOWN IS EXPECTED TO OCCUR LATE TUESDAY OR WEDNESDAY AS SOME SORT OF PACIFIC ENERGY OR UPPER LOW TRANSLATES OVER THE STATE. AGAIN MODELS DIFFER A BIT WITH THIS SOLUTION SO CONFIDENCE IS LOW TO MODERATE AT THIS TIME. CHJ && .PRELIMINARY POINT TEMPS/POPS UPDATE... FARMINGTON...................... 70 38 70 37 / 20 20 0 0 DULCE........................... 65 32 65 30 / 40 50 20 10 CUBA............................ 66 34 68 32 / 40 60 5 5 GALLUP.......................... 67 29 70 28 / 10 20 0 0 EL MORRO........................ 66 30 69 30 / 10 30 0 0 GRANTS.......................... 69 32 70 28 / 20 40 0 0 QUEMADO......................... 69 31 72 30 / 5 30 0 0 GLENWOOD........................ 77 38 78 37 / 5 10 0 0 CHAMA........................... 59 29 61 26 / 50 60 20 10 LOS ALAMOS...................... 58 37 64 33 / 50 60 5 10 PECOS........................... 59 38 68 33 / 70 60 10 10 CERRO/QUESTA.................... 56 34 64 28 / 60 60 10 20 RED RIVER....................... 47 34 57 32 / 70 70 20 20 ANGEL FIRE...................... 49 34 62 32 / 60 70 20 20 TAOS............................ 57 37 66 30 / 50 60 10 10 ESPANOLA........................ 67 39 71 39 / 40 60 5 5 SANTA FE........................ 60 38 68 36 / 60 60 10 10 SANTA FE AIRPORT................ 62 40 70 38 / 50 60 10 5 ALBUQUERQUE FOOTHILLS........... 68 47 71 47 / 40 60 0 5 ALBUQUERQUE HEIGHTS............. 71 49 73 48 / 30 50 0 5 ALBUQUERQUE VALLEY.............. 72 48 75 47 / 30 50 0 0 ALBUQUERQUE WEST MESA........... 71 47 75 46 / 30 50 0 5 LOS LUNAS....................... 73 41 77 43 / 20 40 0 0 RIO RANCHO...................... 70 46 75 46 / 40 60 0 5 SOCORRO......................... 75 44 80 48 / 10 30 0 0 SANDIA PARK/CEDAR CREST......... 61 35 67 41 / 60 70 10 10 MORIARTY/ESTANCIA............... 61 43 70 40 / 60 60 20 10 CLINES CORNERS.................. 56 40 66 38 / 60 60 20 10 GRAN QUIVIRA.................... 63 41 71 41 / 60 50 10 10 CARRIZOZO....................... 69 47 72 46 / 30 30 10 0 RUIDOSO......................... 60 44 63 43 / 60 50 20 10 CAPULIN......................... 50 38 63 40 / 80 70 30 30 RATON........................... 51 39 66 37 / 70 60 20 30 LAS VEGAS....................... 49 38 65 36 / 70 60 20 20 CLAYTON......................... 52 43 68 46 / 90 80 40 40 ROY............................. 52 44 66 46 / 90 70 20 30 CONCHAS......................... 56 49 72 48 / 90 60 30 20 SANTA ROSA...................... 57 49 72 46 / 80 60 20 20 TUCUMCARI....................... 58 51 73 49 / 90 80 30 30 CLOVIS.......................... 59 53 70 51 / 90 60 40 30 PORTALES........................ 61 56 72 52 / 90 60 40 30 FORT SUMNER..................... 64 53 74 50 / 90 60 30 20 ROSWELL......................... 74 55 77 52 / 80 50 20 20 PICACHO......................... 68 51 72 48 / 70 40 10 10 ELK............................. 66 45 70 43 / 70 50 10 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && GUYER
Hazardous weather outlook, May 14, 5:52 AM MDT, 7 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 552 AM MDT FRI MAY 14 2010 NMZ501>540-151200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 552 AM MDT FRI MAY 14 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS LINCOLN...TORRANCE...GUADALUPE...DE BACA...ROOSEVELT AND CHAVES COUNTIES TODAY AND TONIGHT. PLEASE REVIEW THE LATEST SEVERE THUNDERSTORM WATCH FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SATURDAY...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS IN LINCOLN...CHAVES...DE BACA...ROOSEVELT AND CURRY COUNTIES. WEDNESDAY...THE POTENTIAL EXISTS FOR SEVERE THUNDERSTORMS ACROSS THE EASTERN PLAINS. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY...TONIGHT AND SATURDAY ACROSS THE EAST CENTRAL AND SOUTHEAST PLAINS. SPOTTER ACTIVATION MAY ALSO BE REQUIRED WEDNESDAY ACROSS THE EASTERN PLAINS. SPOTTERS SHOULD REPORT SEVERE WEATHER THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE OR BY CALLING 1.888.386.7637. 44
In the hours before
Special weather statement, May 14, 9:29 AM MDT, 4 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 929 AM MDT FRI MAY 14 2010 NMZ538-141615- CHAVES COUNTY PLAINS- 929 AM MDT FRI MAY 14 2010 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CHAVES COUNTY THROUGH 1015 AM MDT... AT 925 AM MDT...SKYWARN SPOTTERS REPORTED A STRONG THUNDERSTORM 14 MILES SOUTHEAST OF ELKINS...OR ABOUT 35 MILES EAST OF ROSWELL... MOVING NORTHEAST AT 25 MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED 15 MILES WEST OF ELKINS ALSO MOVING NORTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH VERY HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...RURAL AREAS OF EASTERN CHAVES COUNTY TO THE NORTH OF HIGHWAY 380 AND EAST OF THE PECOS RIVER. THIS INCLUDES HIGHWAY 70 NEAR AND SOUTHWEST OF ELKINS. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL NOON MDT FRIDAY FOR SOUTHEASTERN NEW MEXICO. && LAT...LON 3394 10397 3361 10367 3329 10400 3343 10415 TIME...MOT...LOC 1526Z 213DEG 23KT 3352 10394 KJ
Special weather statement, May 14, 9:45 AM MDT, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 945 AM MDT FRI MAY 14 2010 NMZ535-536-141630- CURRY COUNTY-ROOSEVELT COUNTY- 945 AM MDT FRI MAY 14 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CURRY AND CENTRAL ROOSEVELT COUNTIES THROUGH 1030 AM MDT... AT 943 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES SOUTHWEST OF PORTALES...MOVING NORTH AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...PORTALES...CANNON AFB AND FLOYD. THIS STORM IS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE AREA ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL NOON MDT FRIDAY FOR SOUTHEASTERN NEW MEXICO. && LAT...LON 3443 10362 3438 10322 3400 10338 3403 10356 TIME...MOT...LOC 1545Z 193DEG 22KT 3412 10345 KJ
Local storm report, May 14, 11:34 AM MDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1134 AM MDT FRI MAY 14 2010
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1100 AM TORNADO 3 NE RUIDOSO DOWNS 33.36N 105.57W
05/14/2010 LINCOLN NM FIRE DEPT/RESCUE
53 FT TRAILER FLIPPED OVER. 500 GAL DIESEL TANK APPROX.
1000 LBS LOFTED APPROX. 100 FT IN AIR.
&&
EVENT NUMBER ABQ1001966
KJSpecial weather statement, May 14, 11:49 AM MDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1149 AM MDT FRI MAY 14 2010
NMZ526-539-141915-
EASTERN LINCOLN COUNTY-SOUTH CENTRAL MOUNTAINS-
1149 AM MDT FRI MAY 14 2010
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LINCOLN COUNTY
THROUGH 115 PM MDT...
AT 1145 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SAN PATRICIO...OR ABOUT 16 MILES EAST OF
RUIDOSO...MOVING NORTHEAST AT 25 MPH. ANOTHER STRONG THUNDERSTORM
WAS LOCATED 15 MILES NORTH OF ENCINOSO.
FUNNEL CLOUDS HAVE BEEN OBSERVED WITH THESE STORMS. ADDITIONALLY...
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED.
AREAS AFFECTED INCLUDE...HONDO...LINCOLN...PICACHO...ENCINOSO...ARABELA
AND SUNSET.
THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. MONITOR NOAA WEATHER RADIO OR LOCAL MEDIA FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION. LOCALIZED DAMGAGE TO
LIGHTWEIGHT STRUCTURES SUCH AS OUT BUILDINGS...CARPORTS AND PATIO
COVERS...AS WELL AS TREE BRANCHES AND STREET SIGNS...IS POSSIBLE.
&&
LAT...LON 3396 10558 3397 10490 3315 10492 3313 10530
3331 10530 3331 10559
TIME...MOT...LOC 1747Z 225DEG 27KT 3343 10537
KJSpecial weather statement, May 14, 12:06 PM MDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1206 PM MDT FRI MAY 14 2010 NMZ533-537-141830- DE BACA COUNTY-GUADALUPE COUNTY- 1206 PM MDT FRI MAY 14 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DE BACA AND EASTERN GUADALUPE COUNTIES THROUGH 1230 PM MDT... AT 1202 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF SUMNER LAKE...OR ABOUT 14 MILES WEST OF FORT SUMNER...MOVING NORTH AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH THE POSSIBILITY OF FUNNEL CLOUDS. AREAS AFFECTED BY THIS STORM INCLUDE...SUMNER LAKE. PERSONS IN THE AREA ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. && LAT...LON 3483 10453 3477 10422 3451 10444 3453 10454 TIME...MOT...LOC 1804Z 198DEG 20KT 3456 10446 KJ
Special weather statement, May 14, 12:16 PM MDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1216 PM MDT FRI MAY 14 2010 NMZ533-141845- GUADALUPE COUNTY- 1216 PM MDT FRI MAY 14 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GUADALUPE COUNTY THROUGH 1245 PM MDT... AT 1215 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF SANTA ROSA...MOVING NORTH AT 45 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. AREAS AFFECTED BY THIS STORM INCLUDE...SANTA ROSA...SANTA ROSA LAKE STATE PARK AND COLONIAS. && LAT...LON 3519 10487 3512 10448 3474 10468 3478 10486 TIME...MOT...LOC 1816Z 194DEG 37KT 3487 10476 KJ
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 2:20 AM MDT | Special Weather Statement | ABQ | 25 min | |
| May 14, 2:45 AM MDT | Special Weather Statement | ABQ | De Baca | 30 min |
| May 14, 3:22 AM MDT | Special Weather Statement | ABQ | De Baca | 23 min |
| May 14, 3:43 AM MDT | Severe Thunderstorm Warning | ABQ | Chaves, De Baca | 62 min |
| May 14, 3:48 AM MDT | Special Weather Statement | ABQ | De Baca | 27 min |
| May 14, 4:51 AM MDT | Areal Flood Advisory | ABQ | De Baca | 114 min |
| May 14, 5:21 AM MDT | Special Weather Statement | ABQ | Chaves | 24 min |
| May 14, 6:07 AM MDT | Special Weather Statement | ABQ | Curry | 23 min |
| May 14, 6:27 AM MDT | Special Weather Statement | ABQ | Chaves | 33 min |
| May 14, 6:52 AM MDT | Areal Flood Advisory | ABQ | Curry, De Baca, Quay, Roosevelt | 113 min |
| May 14, 7:38 AM MDT | Special Weather Statement | ABQ | Chaves | 52 min |
| May 14, 8:08 AM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 49 min |
| May 14, 9:04 AM MDT | Areal Flood Advisory | ABQ | Curry, De Baca, Guadalupe, Quay, Roosevelt | 116 min |
| May 14, 9:29 AM MDT | Special Weather Statement | ABQ | 46 min | |
| May 14, 9:38 AM MDT | Severe Thunderstorm Warning | ABQ | Chaves, De Baca | 37 min |
| May 14, 9:45 AM MDT | Special Weather Statement | ABQ | Roosevelt | 45 min |
| May 14, 11:01 AM MDT | Areal Flood Advisory | ABQ | Curry, Quay, Roosevelt | 119 min |
| May 14, 11:49 AM MDT | Special Weather Statement | ABQ | Lincoln | 86 min |
| May 14, 12:06 PM MDT | Special Weather Statement | ABQ | De Baca | 24 min |
| May 14, 12:12 PM MDT | Severe Thunderstorm Warning | ABQ | Socorro, Torrance | 63 min |
| May 14, 12:16 PM MDT | Special Weather Statement | ABQ | Guadalupe | 29 min |
| May 14, 12:25 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 50 min |
| May 14, 1:11 PM MDT | Tornado Warning | ABQ | Lincoln | 19 min |
| May 14, 1:21 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 54 min |
| May 14, 1:55 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 23 min |
| May 14, 2:16 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, Lincoln | 44 min |
| May 14, 2:23 PM MDT | Special Weather Statement | ABQ | Sandoval | 37 min |
| May 14, 2:43 PM MDT | Severe Thunderstorm Warning | ABQ | Sandoval | 47 min |
| May 14, 2:57 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 33 min |
| May 14, 3:36 PM MDT | Special Weather Statement | ABQ | Chaves | 54 min |
| May 14, 3:39 PM MDT | Special Weather Statement | ABQ | Chaves | 51 min |
| May 14, 3:47 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 44 min |
| May 14, 4:21 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 27 min |
| May 14, 5:07 PM MDT | Special Weather Statement | ABQ | Los Alamos | 38 min |
Nearby
Tornado Warnings in New Mexico, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.